NotesFAQContact Us
Search Tips
Peer reviewed Peer reviewed
Direct linkDirect link
ERIC Number: EJ788360
Record Type: Journal
Publication Date: 2008-Mar
Pages: 2
Abstractor: Author
Reference Count: 0
ISSN: ISSN-1082-989X
"Confidence Intervals for Gamma-family Measures of Ordinal Association": Correction
Psychological Methods, v13 n1 p72-73 Mar 2008
Reports an error in "Confidence intervals for gamma-family measures of ordinal association" by Carol M. Woods (Psychological Methods, 2007[Jun], Vol 12[2], 185-204). The note corrects simulation results presented in the article concerning the performance of confidence intervals (CIs) for Spearman's r-sub(s). An error in the author's C++ code affected all simulation results for Spearman's r-sub(s) (but none of the results for gamma-family indices). (The following abstract of the original article appeared in record 2007-07830-005.) This research focused on confidence intervals (CIs) for 10 measures of monotonic association between ordinal variables. Standard errors (SEs) were also reviewed because more than 1 formula was available per index. For 5 indices, an element of the formula used to compute an SE is given that is apparently new. CIs computed with different SEs were compared in simulations with small samples (N = 25, 50, 75, or 100) for variables with 4 or 5 categories. With N [greater than] 25, many CIs performed well. Performance was best for consistent CIs due to N. Cliff and colleagues (N. Cliff, 1996; N. Cliff & V. Charlin, 1991; J. D. Long & N. Cliff, 1997). CIs for Spearman's rank correlation were also examined: Parameter coverage was erratic and sometimes egregiously underestimated.
American Psychological Association. Journals Department, 750 First Street NE, Washington, DC 20002-4242. Tel: 800-374-2721; Tel: 202-336-5510; Fax: 202-336-5502; e-mail:; Web site:
Publication Type: Journal Articles; Reports - Descriptive
Education Level: N/A
Audience: N/A
Language: English
Sponsor: N/A
Authoring Institution: N/A